With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I was wondering if anyone else has ever experienced heartburn from taking estrogen replacement? I know it is the estrogen because when I was on the patch I did not have this. Also, I did not have heartburn on the gel and when on Enjuvia. It is only when I take estradiol tablets.
Unfortunately, the estradiol tablet is the only one that does not make my breasts hurt (Enjuvia) or turn my skin yellow (patches and gels). Anyone else ever have this happen? Did you find something to help?
I find your comment interesting because I never considered it might be my oral estradiol that is causing my heartburn, and acid reflux! I've been going to a gastroenterologist and taking medicine to control it, but I have break-through indigestion even with my prescription meds. Both my gastroenterologist and my gynecologist know what meds I am taking and have never mentioned a connection with my HRT. My GYN did mention that since he has me on weekly Actonel (for bone-loss prevention), it might contribute to my heartburn episodes. Are you taking anything for bone-building?
No, I am not taking anything for bone loss yet but I would not be surprised if I will soon need something because I am slowing using less and less estrogens. I have been working with hormone replacement since my surgery three years ago and have had a lot of troubles. I seem to have side effects with just about every one of them. I have been keeping a log and can see definite trends. I have taken oral estradiol twice before and both times heartburn became a huge issue. I would not have remembered this if I did not have it in my log. I do not experience it using Enjuvia or the patches. I had forgotten how bad it got until I looked back at my journal.
I am so glad I created one to track my HR history. I just took an Excel spreadsheet and listed the side effects (as I experience them) along the left side in rows. Then across the top of each column I entered the type of estrogen, the dose, and on the next row I enter the date I started. Then I just put a yes in any box when I experience a continued side effect. This has really helped me sort out my issues with estrogen replacement. I have everything from insomnia to hot flashes to vision changes, heart burn, joint swelling, dizziness, hives, etc. It has been a huge help in sorting this out.
I was on premarin for 16 yrs and all that time I suffered from heartburn. when I stopped taking it and switched to the Estroderm patch the heartburn went away. I truly believe that premarin caused the heartburn.